I've been avoiding the blog. I changed my meds almost 2 weeks ago. I have been suffering the consequences of doing the right thing since. Anyone who knows me knows what I look like when the phrase "changing medications" comes out of my mouth. Just thinking about it now to write that sentence made my nose scrunch up and this little sneer come to the left corner of my mouth- eyes empty with disgust.
I've been clenching my teeth lately, which is what I do when I've got something on my mind. I've also been clenching my muscles- even when I try and do something relaxing like reading, watching tv or falling asleep. I have to actually tell my body to physically relax. Probably why I keep nudging Thomas to rub my back and neck all the time- I'm permanently tense like a swimmer hunched over on the diving block seconds before a race. Except it doesn't last for seconds, it lasts for hours until I wonder why I'm so uncomfortable. No matter how much sleep I get, I seem to be permanently exhausted. I have shut down on communication lately, forgetting to call people, write to them, write here.
Now look, if you've read this before, you know that I am the poster girl for taking medication. I take pills willingly, horse-pill-big or teeny-tiny-drop-it-on-the-ground-and-you're-screwed tablets. I believe that medication, along with therapy is the best course of action for me. I just know too well what it's like when I'm off my medications. It's horrible. I can tell when I miss a day. Medication changes remind me of that. It's the feeling of both withdraw from one (in this case, two) and the start of another (two).
I remember this one time when I was in high school and was getting the flu. I was a nerd in high school (still am, but for the purposes of you getting on with your life, I'll continue...) and missing honors or AP classes for even a day would leave you behind for a week, so we only stayed home if we couldn't move. (Not that we didn't want to skip out, we just knew the penalty- like I said. Dorks. Nerd. Whatever.) I took a load of DayQuil. Now DayQuil is simply NyQuil but orange and they say you can take it during the day. I didn't know that those were the only differences. So when I thought I was going to fall on the floor in a comatose sleep in the middle of the subjunctive in French class, I got a soda. I was so hopped up on DayQuil I could actually feel the caffeine fighting the sleep in my system. I then became jittery and like a 5 year old on a sugar high- bouncing and then ready to crash.
So why do I tell you this story, you ask?
Because that's the closest approximation to what you would feel like if you never had to have a medication change. Between the high dosages and potency of these head meds, they can do crazy things to your system. And unlike Tylenol or Advil that take effect in minutes, these head meds work at their fastest, in 3 weeks. 6 to 8 is more common. So right now I'm in the awful phase of adjustment. It's a witch.
Yeah, I meant the other word that sounds the same.